Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 62, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 1, 2007, 10:58 AM CDT for Nacogdoches County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2007, 10:58 AM CDT (15:58 UTC)
- Expired
- Aug 1, 2007, 3:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 118 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1179 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 011601
FFWSHV
TXC347-012000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1058 AM CDT WED AUG 1 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NACOGDOCHES COUNTY IN EASTERN TEXAS...
THIS INCLUDES THE CITY OF NACOGDOCHES...
* UNTIL 300 PM CDT
* AT 1053 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM HEAVY RAIN ASSOCIATED WITH THUNDERSTORMS THAT MOVED
OVER THE WARNED AREA EARLIER THIS MORNING. THE HEAVIEST RAINS HAVE
ENDED...BUT WATER RUNOFF IS INCOMPLETE AND WILL CONTINUE TO PRODUCE
HIGH WATER THROUGH EARLY AFTERNOON.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COUNTY
ROADS 940 AND 915 AT 204 NEAR TRAWICK.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3144 9455 3147 9475 3155 9489 3156 9488
3167 9495 3176 9493 3184 9499 3184 9499
3184 9446 3167 9442 3156 9431 3124 9434
$$
181 follow-up statement
000
WGUS74 KSHV 011804
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1255 PM CDT WED AUG 1 2007
TXC347-012000-
NACOGDOCHES TX-
1255 PM CDT WED AUG 1 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
NACOGDOCHES COUNTY...
AT 1 PM...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATES ONLY LIGHT SPOTTY SHOWERS REMAIN OVER PORTIONS OF
NACOGDOCHES COUNTY...HOWEVER RUNOFF FROM THIS MORNINGS HEAVY RAIN
WILL CONTINUE TO CREATE HIGH WATER CONDITIONS THROUGH THE NEXT FEW
HOURS. SWIFT MOVING WATER WAS REPORTED OVER ROADWAYS NEAR TRAWICK IN
THE NORTHERN PORTION OF THE COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TRAWICK...SACUL...MARTINSVILLE...GARRISON AND DOUGLASS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3144 9455 3147 9475 3155 9489 3156 9488
3167 9495 3176 9493 3184 9499 3184 9499
3184 9446 3167 9442 3156 9431 3124 9434
$$
18What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 3:50 AM CDT, 7 hours 8 minutes earlier.
Area forecast discussion, Aug 1, 3:50 AM CDT, 7 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 350 AM CDT WED AUG 1 2007 .SHORT TERM /TODAY THROUGH SATURDAY NIGHT/... WE WILL BEGIN THIS MORNING WITH A DISCUSSION OF FEATURES WE HAVE DISCUSSED THE PREVIOUS COUPLE OF MORNINGS. BY THE END OF THIS DISCUSSION THOUGH...WE MAY BE TALKING ABOUT THE OFFICIAL...ALBEIT LATE...START OF SUMMER ACROSS THIS PART OF THE COUNTRY. TRUE...WE HAVE BEEN IN SUMMER FOR OVER A MONTH IF YOU LOOK AT A CALENDAR. WEATHER-WISE THOUGH...IT HAS BEEN QUITE A DIFFERENT STORY. THERE STILL APPEARS TO BE A VERY WEAK STATIONARY FRONT...ALMOST NOT WORTHY OF MENTION...NEAR IH-20. BROAD RIDGING REMAINS IN PLACE ACROSS MUCH OF MID-AMERICA UPSTAIRS...WITH A LINGERING TROUGH AXIS FROM THE EASTERN SEABOARD INTO THE NORTHERN GULF. I EXPECT THE SURFACE BOUNDARY WILL FIZZLE OVER THE NEXT DAY OR SO AS UPPER-LEVEL RIDGING SLOWLY BUILDS ACROSS OUR REGION. EVEN WITHOUT THIS FEATURE...AN UPPER-LEVEL SHEAR AXIS REMAINS IN PLACE VERY CLOSE TO OUR AREA. AS SUCH...WEATHER CONDITIONS TODAY /AND POSSIBLY THROUGH SATURDAY/ SHOULD BE VERY SIMILAR TO WHAT WE HAVE SEEN THE PAST COUPLE OF DAYS. AREAL COVERAGE SHOULD BE LESS THOUGH...AS AN EVER-SO-SLIGHTLY DRIER AIRMASS SHOULD OOZE ITS WAY INTO THE FORECAST AREA FROM THE NORTH AND EAST. .LONG TERM /SUNDAY THROUGH TUESDAY/... BY THE TIME SUNDAY ROLLS AROUND...THE UPPER-LEVEL RIDGE AXIS SHOULD EXTEND NORTHWEST TO SOUTHEAST ACROSS OUR AREA. THE INCREASED SUBSIDENCE ALOFT SHOULD RESULT IN A GREATER SUPRESSION OF CONVECTIVE ACTIVITY OVER THE FORECAST AREA. THANKS TO COMPRESSIONAL HEATING... AFTERNOON HIGHS SHOULD RESPOND ACCORDINGLY AS READINGS TOP OUT IN THE MIDDLE AND UPPER 90S. ONCE THIS OCCURS...AVAILABLE DATA SUGGEST THAT NO SIGNIFICANT CHANGE WILL OCCUR THROUGH NEXT TUESDAY. WITH A LOW-LEVEL FLOW THATS FORECAST TO REMAIN OUT OF THE SOUTH...I CANNOT RULE OUT SOME SHOWER/THUNDERSTORM ACTIVITY DURING THE AFTERNOON. ANY CONVECTION...THOUGH...SHOULD BE RATHER ISOLATED IN NATURE. /21/ && .AVIATION... MOSTLY VFR CIGS ARE EXPECTED THIS MORNING...ALTHOUGH 13-15KFT AC DECK WILL BE FAIRLY WIDESPREAD ACROSS E TX/W LA THROUGH AT LEAST MIDDAY. MVFR VSBYS EXPECTED ELSEWHERE THROUGH MIDMORNING BEFORE LIFTING...PARTICULARLY ELD/MLU. AM EXPECTING SCATTERED SHOWER AND EMBEDDED THUNDERSTORM DEVELOPMENT TO OCCUR AS EARLY AS 12Z /IF NOT BEFORE/ NEAR THE OLD/ILL-DEFINED STATIONARY FRONTAL BOUNDARY WHICH COULD BE INTERPRETED TO BE SOMEWHERE FROM EXTREME N TX...INTO NE TX/CNTRL LA. THUS...LOWER VFR CIGS WOULD BE EXPECTED...WITH MVFR CONDITIONS EXPECTED IN/NEAR CONVECTION...AS WELL AS GUSTY WINDS TO 25 KTS. THUS...THE TYR/GGG/LFK TERMINALS HAVE THE GREATEST THREAT IN SEEING CONVECTION TODAY...ALTHOUGH CAN/T RULE OUT SHV AS WELL. ISOLATED CONVECTION POSSIBLE FARTHER E...BUT SLIGHTLY DRIER ADVECTING SW INTO SCNTRL AR/NE LA FROM MID MS VALLEY RIDGE WILL LIMIT COVERAGE. CONVECTION SHOULD DIMINISH BETWEEN 1-4Z...WITH VFR CONDITIONS EXPECTED OVERNIGHT BENEATH RESIDUAL CONVECTIVE DEBRIS. CAN/T RULE OUT ADDITIONAL 5-7KFT CU FIELD REDEVELOPING BY 6Z OVER SCNTRL AR/N LA...SPREADING W INTO E TX BY 12Z. WILL ALSO MAINTAIN MVFR VSBYS /3-5SM/ FOR MLU/ELD AFTER 6Z THURSDAY IN THE UPCOMING TAF ISSUANCE. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 90 73 93 73 / 40 20 30 20 MLU 92 72 94 72 / 20 20 20 20 DEQ 92 71 93 71 / 30 20 20 20 TXK 90 73 94 73 / 30 20 20 20 ELD 92 71 94 71 / 20 20 20 20 TYR 90 74 91 73 / 50 30 40 20 GGG 90 73 92 72 / 50 30 30 20 LFK 91 73 90 72 / 50 30 40 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && PUBLIC FORECASTER...BUTTS AVIATION/FIRE WEATHER FORECASTER...15
Hazardous weather outlook, Aug 1, 5:50 AM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 550 AM CDT WED AUG 1 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 550 AM CDT WED AUG 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF THE FOUR STATE REGION BY THIS AFTERNOON. THE GREATEST COVERAGE WILL LIKELY BE SOUTHWEST OF A TYLER TEXAS TO COLFAX LOUISIANA LINE. WHILE SEVERE STORMS ARE NOT EXPECTED...WIND GUSTS UP TO 30 MILES AN HOUR AND LOCALLY HEAVY RAINFALL MAY ACCOMPANY ANY THUNDERSTORMS. THE STORMS ARE EXPECTED TO GRADUALLY DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH SATURDAY. THE COVERAGE SHOULD BE THE GREATEST DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH TONIGHT. BUTTS
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.